Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 241, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Nov 17, 2009, 11:07 AM CST for Buchanan County, Missouri. It took effect at Nov 17, 2009, 2:31 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2009, 11:07 AM CST (17:07 UTC)
- In effect from
- Nov 17, 2009, 2:31 PM CST
- Expired
- Nov 18, 2009, 3:50 PM CST
- In force
- 25 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.26 ft at Nov 18, 2009, 2:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 17, 5:45 AM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Nov 17, 5:45 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 AM CST TUE NOV 17 2009
...UPDATED AVIATION DISCUSSION...
.UPDATE...
AFTER VIEWING A NUMBER OF METRO TRAFFIC CAMS...SNOWFALL RATES APPEAR
HEAVY ENOUGH THAT THIS COULD LEAD TO SOME LOCAL PROBLEMS...
SPECIFICALLY WITH BRIDGES AND OVERPASSES LIKELY SUSCEPTIBLE TO
BECOMING SNOW COVERED. GIVEN LONG FETCH OF 30+ DBZ ECHOS UPSTREAM
AND A PIVOT POINT NOW ESTABLISHED IN THE TWO HOUR RADAR
LOOP...PRECIPITATION MAY REMAIN AS SNOW ACROSS AND JUST EAST OF THE
KC METRO FOR SEVERAL HOURS INTO THE MORNING RUSH. SO DESPITE TEMPS
JUST ABOVE FREEZING...THERE IS ENOUGH POTENTIAL IMPACT GIVEN THE
LOCATION AND FIRST EVENT TO WARRANT A SHORT-FUSE ADVISORY EFFECTIVE
THROUGH 14Z. PLEASE REFER TO WSWEAX FOR SPECIFIC DETAILS.
BOOKBINDER
.DISCUSSION...
INTENSE MID/UPPER LEVEL CYCLONE WAS DRIFTING SE INTO NW ARKANSAS
EARLY THIS MORNING. RECENT IR/MOISTURE IMAGERY SHOW THAT A WELL
ESTABLISHED BIFURCATED WARM CONVEYOR BELT...ROOTED IN THE GULF OF
MEXICO SOUTH OF THE FLORIDA PANHANDLE...HAS NOW EFFECTIVELY ASCENDED
ALONG A 1000+ MILE JOURNEY AND WRAPPED INTO THE NRN AND WRN
QUADRANTS OF THIS SYSTEM. IF NOT FOR THE EXTREME BAROTROPIC NATURE
OF THIS STORM AND SEASONALLY ADJUSTED BOUNDARY LAYER READINGS IN THE
MID-UPPER 30S...WE WOULD BE DEALING WITH A MAJOR SNOWSTORM WITH 2
PER HOUR RATES AT THIS TIME.
AS IT STANDS...A WELL-ESTABLISHED SWATH OF MODERATE RAIN NOW
ENCOMPASSES THE NRN HALF OF THE CWA. WHERE THE ASCENT IS MAXIMIZED
ALONG THE SRN PERIPHERY OF THE TROWAL... PRECIPITATION RATES HAVE
INCREASED SUFFICIENTLY SUCH THAT DIABATIC COOLING PROCESSES WILL BE
SUFFICIENT FOR SNOW. THIS BAND IS EXPECTED TO GRADUALLY SHIFT SOUTH
IN TANDEM WITH THE MAIN CORE TRANSLATION...ALLOWING MUCH OF THE KC
METRO AND POINTS EAST TO SEE AN HOUR OR TWO BURST OF MODERATE SNOW
OR A RAIN/SNOW MIX. EVEN WITH THE WARM GROUND CONDITIONS...A DUSTING
TO AN INCH OF ACCUMULATION MAY BE POSSIBLE ON GRASSY SURFACES WITH A
SLUSH POSSIBLE ON PAVEMENT. CERTAINLY WITH LIQUID AMOUNTS GREATER
THAN .10 PER HOUR...IF THIS BAND BEGINS TO ANCHOR/PIVOT...AN AUDIBLE
WINTER WX ADVISORY WILL BE HELD IN MY BACK POCKET FOR THIS MORNING.
FOR NOW...THE NARROW BAND OF INFERRED SNOWFALL AND PROPAGATION SPEED
ARE SUFFICIENT TO WITHHOLD ANY HEADLINES AT THIS TIME.
OTHERWISE FOR TODAY...DEFORMATION ZONE WILL CONTINUE TO PROPAGATE
AND/OR REDEVELOP TO THE SOUTH AND EAST WITH WIDESPREAD DRIZZLE
BECOMING A STEADIER RAIN OVER CENTRAL MISSOURI AS WELL. LOCALLY
HIGHER TEMPERATURES/DEWPOINTS CLOSER TO THE FILLING SURFACE LOW
SHOULD PRECLUDE SNOW OVER THIS REGION. FAR NW MO MAY BE THE ONLY
PLACE SPARED PRECIPITATION AS A RING OF DRY BOUNDARY LAYER AIR
BEGINS TO ENCIRCLE THE INCREASINGLY STACKED SYSTEM. DIURNAL
TEMPERATURE RANGE SHOULD BE LESS THAN 5 DEGREES WITH A RAW NORTH
WIND CONTINUING.
THE STACKED CYCLONE SHOULD BEGIN TO FILL OVER SE MO THIS EVENING
BEFORE TURNING POLEWARD...WITH BANDED PRECIPITATION GRADUALLY
DIMINISHING IN INTENSITY. STILL EXPECT MOST AREAS WILL LIKELY SEE
MEASURABLE LIGHT RAIN/DRIZZLE INTO THE OVERNIGHT HOURS. STEADIER
PRECIPITATION WILL SLOWLY LIFT OUT TOWARD THE NORTHEAST
WEDNESDAY...ALTHOUGH PATCHY DRIZZLE MAY LINGER INTO WEDNESDAY NIGHT
AND EARLY THURSDAY AS DEEP CYCLONIC FLOW PERSISTS OVER THE AREA.
SKIES WILL FINALLY (AT LEAST PARTIALLY) CLEAR FROM SOUTH TO NORTH ON
THURSDAY...LEADING TO A TRICKY TEMPERATURE FORECAST. COULD
CONCEIVABLY SEE A GREATER THAN 10 DEGREE SPREAD DEPENDING ON WHERE
THE CLOUD SHIELD ENDS UP BY DAYS END.
BOOKBINDER
&&
.AVIATION...
BAND OF SNOW REMAINS ALIGNED OVER THE KMCI/KMKC TERMINALS WITH
PREVAILING IFR/LIFR CONDITIONS. HOWEVER...A WEDGE OF SINKING AIR WAS
RAPIDLY WORKING SOUTHWEST BEHIND THE BANDED SNOWFALL...AND SHOULD
QUICKLY CAUSE MORE RAIN TO MIX WITH THE SNOW BY 13Z...THEN BECOME
MORE OF A BR/DZ EVENT SHORTLY THEREAFTER. AIR TEMPERATURES WILL
REMAIN ABOVE FREEZING...ALLOWING FOR EASY REMOVAL OF SNOW/SLUSH
ACCUMULATIONS ON RUNWAYS AND RAMPS. ONCE SNOWFALL COMES TO AN
END...SLUSH ACCUMULATIONS ON LESSER USED TRAFFICWAYS SHOULD MELT ON
ITS OWN.
LIFR CIGS SHOULD RISE INTO THE MVFR CATEGORY SOMETIME BY MID
MORNING...THOUGH TIMING ADJUSTMENTS WILL BE LIKELY. LARGER
UNCERTAINTY EXISTS WITH REGARDS TO VSBY RESTRICTIONS DEPENDING ON
HOW MUCH BR/DZ TRAILS THE MAIN SNOW BAND. KSTJ SITE HAS REMAINED IN
ALL RAIN THROUGH THE NIGHT...THOUGH ONE LAST BAND MOVING THROUGH MAY
HAVE SNOW MIXED IN BETWEEN 12Z AND 13Z. IMPACTS HERE SHOULD BE
MINIMAL. HAVE INCREASED CIGS HERE TO HIGHER MVFR QUICKLY...AS
UPSTREAM OBSERVATION INDICATE WIDESPREAD MVFR (AND EVEN VFR)
CONDITIONS. UNCERTAINTY HERE EXISTS AS MODELS STRONGLY INDICATE CIGS
COMING BACK DOWN TO LOWER MVFR BY THE AFTERNOON. HAVE PUT ALL SITES
BACK INTO IFR WITH DZ TOWARDS THE END OF THE TAF PERIOD.
21
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 8 AM CST THIS MORNING FOR
MOZ028>030-037-038-043.
KS...WINTER WEATHER ADVISORY UNTIL 8 AM CST THIS MORNING FOR KSZ057-
103>105.
&&Hazardous weather outlook, Nov 17, 6:00 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST TUE NOV 17 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CST TUE NOV 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT. A LOCALIZED BAND OF SNOW AFFECTING THE KANSAS CITY METRO AS WELL AS ADJACENT RAY AND LAFAYETTE COUNTIES WILL BEGIN TO DIMINISH BY 7 AM. OTHERWISE...PERIODS OF LIGHT RAIN AND DRIZZLE WILL IMPACT THE REST OF THE REGION TODAY. SEVERAL RIVERS ACROSS THE REGION HAVE SHOWN RAPID RISES FROM THE RECENT RAINS...AND MAY BREACH FLOOD STAGE TODAY. PLEASE REFER TO ANY LOCAL RIVER FLOOD WARNINGS OR STATEMENTS FOR ADDITIONAL INFORMATION ON LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE OFFICE. BOOKBINDER
In the hours before
Local storm report, Nov 17, 6:25 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 AM CST TUE NOV 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM SNOW 5 SE PLATTE CITY 39.31N 94.71W
11/17/2009 M1.2 INCH PLATTE MO ASOS
OFFICIAL MCI MEASUREMENT
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 9:14 PM CST | River Flood Warning | EAX | Cooper, Saline | 68 hr |
| Nov 16, 9:14 PM CST | River Flood Warning | EAX | Cooper | 13 hr |
| Nov 17, 3:27 AM CST | River Flood Warning | EAX | Chariton, Macon | 37 hr |
| Nov 17, 3:38 AM CST | Winter Weather Advisory | EAX | Cass, Clay, Jackson, Lafayette, Platte, Ray | 4 hr |
| Nov 17, 6:11 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Nov 17, 6:43 AM CST | River Flood Warning | EAX | Carroll | 33 hr |
| Nov 17, 7:18 AM CST | Areal Flood Warning | EAX | Adair, Macon | 36 hr |
| Nov 17, 7:25 AM CST | River Flood Warning | EAX | Linn, Livingston | 55 hr |
| Nov 17, 8:33 AM CST | Areal Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Clinton, Daviess and 10 more | 35 hr |
| Nov 17, 8:44 AM CST | River Flood Warning | EAX | Ray | 31 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.